Jump to content
CrazyBoards.org

Recommended Posts

Hello, all!

 

My diagnosis is Schizoaffective Disorder, Bipolar type, and I was recently hospitalized. In the hospital, I was put on risperidone 4mg at night, lithium 300 mg in the morning and 1200 mg at night, and lamotrogine 150 mg at night. I was titrated up on these meds, but these are the dosages I ended up on.

 

I have been on risperidone and lithium together, but lamotrogine is new to me. A month after getting to 150 mg, I am feeling waves of stimulation, anxiety, an uncomfortabe feeling of restlessness in my body, agitation, intrusive thoughts, and a buzzy feeling in my head. I find it hard to function when I get these waves. They can last an hour...coming and going throughout the day, to a big chunk of the day or evening.

 

Also, I am now starting to wonder if this all comes on after drinking anything more than my morning coffee, and I used to have no trouble with caffeine. I wonder if any of you have noticed a caffeine sensitivity with this med? Tomorrow I will experiment and cut afternoon coffee out. I had caffeine sensitivity with Topomax and Latuda as well.

 

I have read that lamotrogine can be bumpy at first, but shouldn't it be getting better, not worse? Will this go away??? How and when I wonder??

 

I see my pdoc day after tomorrow.

 

Until then, any information and/or any of your own experiences would be greatly appreciated.

 

Thank you!

Link to post
Share on other sites

Hey dragonfly,

I am on lamictal and my experience was very bumpy. The titration was difficult, I was experiencing a mixed episode so it's hard for me to divide out the two. But I feel that some of my moodiness and restlessness was Lamictal. I was prescribed it for seizures initially at 100mg. My pdoc raised slowly to 200mg to see if it would effect my depression that had been really difficult to treat.

It took me about two months to even out and reach full dosage.

I think at least in the beginning I was more sensitive to caffeine, but I was also titrating up on Seroquel and this can cause drowsiness at lower doses so relied on caffeine to keep me going.

I read In The forums here a lot of people really struggle with the titration of lamictal but found it worth the struggle.

I found it worth it.

Good luck to you

Link to post
Share on other sites

Dragonfly, how fast was your LTG titration? It is not a drug that likes to be rushed, and it's very much a "sweet spot" medication.  I wonder if you and your doctor could at least talk about maybe backing up a bit and taking it slower? LTG makes a lot of people feel zippy, irritable, and anxious during titration. Some people take a benzo short term while their bodies acclimate.

 

Also, yes, during the initial period when I started LTG I was very sensitive to caffeine. I was twitchy about it to begin with, but my life has been all decaf since I've been on LTG.

Link to post
Share on other sites

Thanks, Dragonfly and Gearhead!

 

Gearhead, I was titrated up to 150mg in the hospital over a little over two weeks. That is pretty fast, right? I have been on 150mg for a month now. I wonder if the dose is too high or too low? I wonder what my pdoc will say. Could it feel like this if the dose is too low or too high? So confusing!

 

-Dragonfly

Link to post
Share on other sites

That is REALLY fast. It took me two months to get up to 75 mgs, and for a long time that was the dose I needed.

In your position, I would definitely ask my doctor about the possibility of reducing the dosage.

Link to post
Share on other sites

I moved up 25 a week till I hit 100, then stayed at 100 for 3 weeks, then moved up to 200, 25 a week.

During the first 100 I relied heavily on klonopin, for a number of reasons but it did help with the titration.

The first 100 was horrible, the next 100 I didn't notice drug related issues, but noticed depression symptoms abating.

Gearhead is right, bring your concerns up with your pdoc, it may not be the right med for you.

Link to post
Share on other sites

I have never noticed any caffeine sensitivity on lamotrigine, but it took me a few months of very slow titration to reach my target dose of 400mg.  I started with 12.5mg for 2 weeks, upped it to 25mg, and so on. I therefore completely agree with the concern that you may have gone up too quickly on it, and second the suggestion that you speak to your doctor about slowing things down.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...